Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 458, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2001, 1:37 PM CDT for Smith County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 21, 2001, 2:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Smith County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 211837 SVRJAN MSC129-211900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 200 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER POLKVILLE...OR ABOUT 14 MILES SOUTH OF MORTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SMITH COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3223 8933 3223 8969 3207 8971 3205 8933
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:25 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 21, 12:25 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT THU JUN 21 2001 ON SATELLITE IMAGERY UPPER TROF AXIS WAS WORKING ITS WAY DOWN TOWARD THE SOUTHERN PLAINS. THE COLD FRONT WAS MOVING TOWARD NORTHWEST MISSISSIPPI. A LINE OF STRONG THUNDERSTORMS...ALONG AN OUTFLOW BOUNDARY WAS ABOUT TO MOVE INTO NORTHWEST MISSISSIPPI. SCATTERED CONVECTION WAS NOTED OVER THE CENTRAL AND SOUTH...MOVING EAST. SO HAVE MENTION A FEW POSSIBLY SEVERE IN THE NORTH WITH CAPES OF AROUND 3500 TO NEAR 4000. ALSO HAVE INCREASE POPS SOME ESPECIALLY IN THE NORTH. MADE SLIGHT TEMPERATURE ADJUSTMENTS AS WELL. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... MS...NONE. ]LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Jun 21, 12:03 PM CDT, 1 hour 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1203 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON AND EARLY EVENING...ALONG AND NORTH OF A CROSSETT ARKANSAS TO LEXINGTON TO COLUMBUS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE THREAT WITH THESE STORMS. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI BY EARLY AFTERNOON AND CAUSE THE DEVELOPMENT OF THUNDERSTORMS. THESE STORMS WILL SPREAD INTO NORTHEAST MISSISSIPPI BY LATE AFTERNOON. DUE TO THE STRONG INSTABILITY OVER THE AREA...A FEW OF THESE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL OCCUR WITH THE STRONGEST STORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATEHER OUTLOOK.
Local storm report, Jun 21, 12:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCAToION....
1241 PM BRANDON MS 0.75 INCH HAIL
06/21/01 RANKIN REPORTED BY EOCSpecial weather statement, Jun 21, 1:23 PM CDT, 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 123 PM CDT THU JUN 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THE REMAINDER OF THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHTLINE WINDS WITH LARGE HAIL ALSO POSSIBLE. THE TORNADO THREAT IS MINIMAL AT THIS TIME. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND INTO PORTIONS OF CENTRAL MISSISSIPPI LATER TODAY. ...FLOODING... LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH THE EVENING HOURS ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA...INTO CENTRAL MISSISSIPPI AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE EAST ACROSS THE REGION. THE POTENTIAL FOR SMALL STREAM FLOODING, STREET FLOODING, AND FLOODING OF RAVINES AND LOW LYING AREAS IS POSSIBLE, BUT NOT EXPECTED TO BE WIDESPREAD AND TO BE VERY LOCALIZED. THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL ARKANSAS CONTINUES TO MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI AS OF EARLY AFTERNOON AND WILL HELP INITIATE STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL SPREAD INTO NORTHEAST LOUISIANA INTO CENTRAL AND EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. DUE TO A VERY UNSTABLE AND MOIST AIRMASS IN PLACE, A FEW STORMS MAY BECOME SEVERE ALOQNG WITH LOCALIZED HEAVY RAINFALL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Jun 21, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 26 min |
| Jun 21, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 36 min |
| Jun 21, 12:56 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Jun 21, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 31 min |
| Jun 21, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Jun 21, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 45 min |
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jun 21, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 27 min |
| Jun 21, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Jun 21, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 23 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 30 min |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 28 min |
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jun 21, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 32 min |
| Jun 21, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Jun 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.